Alert archive / Illinois / Freeze Warnings in 2015

Freeze Warning 4, NWS Lincoln, IL

October 17, 201532 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 17, 2015, 2:33 PM CDT for 32 counties in Illinois. It took effect at Oct 18, 2015, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2015, 2:33 PM CDT (19:33 UTC)
In effect from
Oct 18, 2015, 1:00 AM CDT
Expired
Oct 18, 2015, 9:00 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL
All 32 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WWUS73 KILX 171933
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
233 PM CDT SAT OCT 17 2015

...FREEZING TEMPERATURES EXPECTED OVERNIGHT AND EARLY SUNDAY
MORNING...

ILZ029-031-036>038-040>057-061>063-066>068-071>073-180500-
/O.NEW.KILX.FZ.W.0004.151018T0600Z-151018T1400Z/
PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...PEORIA...EUREKA...CANTON...PEKIN...
BLOOMINGTON...NORMAL...RUSHVILLE...HAVANA...LINCOLN...CLINTON...
MONTICELLO...CHAMPAIGN...URBANA...DANVILLE...BEARDSTOWN...
PETERSBURG...WINCHESTER...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...CHARLESTON...
MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...
NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
233 PM CDT SAT OCT 17 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S AND
  LOWER 30S BY DAWN SUNDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  NOT PROTECTED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

07
3 follow-up statements
797 
WWUS73 KILX 180222
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
922 PM CDT SAT OCT 17 2015

...FREEZING TEMPERATURES EXPECTED OVERNIGHT AND EARLY SUNDAY
MORNING...

ILZ029-031-036>038-040>057-061>063-066>068-071>073-181000-
/O.CON.KILX.FZ.W.0004.151018T0600Z-151018T1400Z/
PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...PEORIA...EUREKA...CANTON...PEKIN...
BLOOMINGTON...NORMAL...RUSHVILLE...HAVANA...LINCOLN...CLINTON...
MONTICELLO...CHAMPAIGN...URBANA...DANVILLE...BEARDSTOWN...
PETERSBURG...WINCHESTER...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...CHARLESTON...
MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...
NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
922 PM CDT SAT OCT 17 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S 
  AND LOWER 30S BY DAWN SUNDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  NOT PROTECTED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$
234 
WWUS73 KILX 180910
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
410 AM CDT SUN OCT 18 2015

...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...

ILZ029-031-036>038-040>057-061>063-066>068-071>073-181400-
/O.CON.KILX.FZ.W.0004.000000T0000Z-151018T1400Z/
PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...PEORIA...EUREKA...CANTON...PEKIN...
BLOOMINGTON...NORMAL...RUSHVILLE...HAVANA...LINCOLN...CLINTON...
MONTICELLO...CHAMPAIGN...URBANA...DANVILLE...BEARDSTOWN...
PETERSBURG...WINCHESTER...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...CHARLESTON...
MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...
NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
410 AM CDT SUN OCT 18 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S AND
  LOWER 30S BY DAWN THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  NOT PROTECTED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

AUTEN
097 
WWUS73 KILX 181401
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
901 AM CDT SUN OCT 18 2015

...FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM CDT...

ILZ029-031-036>038-040>057-061>063-066>068-071>073-181515-
/O.EXP.KILX.FZ.W.0004.000000T0000Z-151018T1400Z/
PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...PEORIA...EUREKA...CANTON...PEKIN...
BLOOMINGTON...NORMAL...RUSHVILLE...HAVANA...LINCOLN...CLINTON...
MONTICELLO...CHAMPAIGN...URBANA...DANVILLE...BEARDSTOWN...
PETERSBURG...WINCHESTER...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...CHARLESTON...
MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...
NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
901 AM CDT SUN OCT 18 2015

...FREEZE WARNING EXPIRES AT 9 AM CDT THIS MORNING...

TEMPERATURES ARE RISING QUICKLY BACK ABOVE FREEZING ACROSS
CENTRAL ILLINOIS BY 9 AM. THEREFORE THE FREEZE WARNING HAS BEEN
ALLOWED TO EXPIRE. MUCH OF CENTRAL AND SOUTHEAST ILLINOIS HAD
TEMPERATURES BELOW FREEZING EARLY THIS MORNING...WITH SEVERAL
LOCATIONS HAVING A HARD FREEZE WITH TEMPERATURES 28 DEGREES OR
COLDER.

$$

07

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 17, 12:58 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 17, 12:58 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1258 PM CDT SAT OCT 17 2015

.UPDATE...
ISSUED AT 1045 AM CDT SAT OCT 17 2015

Updated the forecast during mid morning to remove the freeze
warning that expired at 9 am cdt. Lows reached the upper 20s to
lower 30s across central IL with mid 30s in southeast IL from I-70
south. A hard freeze in a few northern spots with Galesburg
airport 24F...Minonk 25F and Altona 26F. Another widespread freeze
is expected overnight into early Sunday morning with lows in the
upper 20s/lower 30s especially east of the IL river.

Sunny skies this morning over central and southeast IL with
temperatures rebounding into the 40s. 1035 mb Canadian high
pressure over northern MO and southeast IA will settle into
eastern MO and sw IL this evening and provide a fair amount of
sunshine to the area today. Some mid and high clouds could sneak
into western IL later today and tonight. Highs mostly in the mid
50s this afternoon with nnw winds 5-15 mph.

&&

.SHORT TERM...(Today)
ISSUED AT 310 AM CDT SAT OCT 17 2015

1032mb high centered over Iowa is producing clear skies and light
winds across central Illinois early this morning, with 08z/3am
temperatures mainly in the middle 30s.  Most locations will bottom
out in the upper 20s and lower 30s by dawn, resulting in the first
widespread frost/freeze of the fall season.  As high pressure drifts
overhead, a sunny and cool day can be expected with below normal
highs in the middle to upper 50s.

.LONG TERM...(Tonight through Friday)
ISSUED AT 310 AM CDT SAT OCT 17 2015

Another chilly night will be in store tonight as ridge axis
gradually shifts eastward to the Indiana border by early Sunday
morning.  Coldest lows in the upper 20s will be focused across the
eastern half of the KILX CWA...with lower to middle 30s further west
in the Illinois River Valley where light S/SE return flow will
develop on the back side of the departing high late.

Once the high slides further east...breezy and much warmer weather
will develop early next week.  High temperatures will climb to
around 60 degrees on Sunday...then will soar into the lower to
middle 70s by Tuesday.  Models continue to slow the eastward
progression of the next cold front...with 00z Oct 17 GFS/ECMWF/GEM
all showing a weakening and moisture-starved boundary trying to pass
through central Illinois late Wednesday into Thursday.  Given recent
slowing/weakening trend with front and building upper-level heights
across the E/SE CONUS...have removed all mentionable PoPs in the
extended.  Will only feature a slight chance for showers across the
far northern CWA Tuesday night into Wednesday, as WAA strengthens
across the area and a warm front lifts toward the Great Lakes.  A
weak cold front will try to pass through the area on Thursday:
however, it is now expected to wash out as it arrives, so am
expecting very little sensible weather with its arrival.  The main
weather story will be the continued warm weather...with temps
remaining in the 70s through the end of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 1258 PM CDT SAT OCT 17 2015

VFR conditions are expected to continue across the central IL
airports through 18Z Sunday, as 1035 mb Canadian high pressure
over northern MO and southeast IA moves east across IL Sunday
morning. Few cumulus clouds 5k ft could occur at CMI while the
brunt of these clouds to stay east of IL over Indiana this
afternoon. Few mid/high clouds could expected to stream se into
central IL later this afternoon and tonight and mainly affect
western airports of PIA and SPI. North winds of 7-14 kts this
afternoon with gusts up to 20 kts from BMI and DEC east to CMI.
Winds become light and variable at sunset and sw 5-8 kts after 15Z
Sunday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...07
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...07
Hazardous weather outlook, Oct 17, 10:29 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1029 AM CDT SAT OCT 17 2015

ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1029 AM CDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FREEZING CONDITIONS ARE LIKELY AGAIN OVERNIGHT INTO EARLY SUNDAY
MORNING...ESPECIALLY EAST OF THE ILLINOIS RIVER AS LOWS REACH THE
UPPER 20S TO LOWER 30S WITH FAIR SKIES AND LIGHT WINDS. WIDESPREAD
FROST OR FREEZING CONDITIONS APPEAR LIKELY AGAIN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

07

Nearby

Freeze Warnings in Illinois, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.